Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 18, 2015, 3:29 AM CST for 32 counties in Oklahoma; 6 counties in Texas. It took effect at Jan 18, 2015, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2015, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 18, 2015, 12:00 PM CST
- Expired
- Jan 18, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 38 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 3:01 PM CST | WILDFIRE | 2 Wsw Meridian, OK | ONGOING WILDFIRE WHICH PROMPTED A FIRE WARNING. MEDIA REPORTS OF STRUCTURAL DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS84 KOUN 180929 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 329 AM CST SUN JAN 18 2015 ...VERY HIGH TO EXTREME WILDFIRE DANGER SUNDAY AFTERNOON... OKZ045-TXZ089-090-181030- /O.CAN.KOUN.FW.A.0001.150118T1900Z-150119T0000Z/ JEFFERSON-ARCHER-CLAY- 329 AM CST SUN JAN 18 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR ARCHER AND CLAY COUNTIES IN TEXAS AND JEFFERSON COUNTY OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. FIRE DANGER WILL REMAIN VERY HIGH AGAIN TODAY DUE TO WARM TEMPERATURES AND LOW HUMIDITY. AT THIS TIME... SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH ACROSS ARCHER AND CLAY COUNTIES TEXAS AND JEFFERSON COUNTY OKLAHOMA KEEPING CONDITIONS BELOW CRITERIA FOR RED FLAG CRITERIA. HOWEVER... RESIDENTS IN THIS AREA ARE STILL STRONGLY URGED TO TAKE PRECAUTIONS TO PREVENT THE START OR SPREAD OF WILDFIRES THIS AFTERNOON. $$ OKZ014>019-021>025-027>029-033>040-044-TXZ083>088-181730- /O.UPG.KOUN.FW.A.0001.150118T1900Z-150119T0000Z/ /O.NEW.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- 329 AM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WARM TEMPERATURES.. LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...NOON TO 6 PM. * WIND...SOUTHWEST 15 TO 25 WITH GUSTS 30 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 73 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ011>013-020-026-030>032-042-181730- /O.NEW.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/ MAJOR-GARFIELD-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES- PONTOTOC- 329 AM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WARM TEMPERATURES.. LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...NOON TO 6 PM. * WIND...SOUTHWEST 15 TO 25 WITH GUSTS 30 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 71 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
616 WWUS84 KOUN 181620 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CST SUN JAN 18 2015 ...VERY HIGH TO EXTREME WILDFIRE DANGER SUNDAY AFTERNOON... OKZ011>040-042-044-TXZ083>088-190000- /O.CON.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/ MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-PONTOTOC-COTTON-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- 1020 AM CST SUN JAN 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM... * TIMING...NOON TO 6 PM. * WIND...SOUTHWEST 15 TO 25 WITH GUSTS 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 73 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
435 WWUS84 KOUN 182349 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 549 PM CST SUN JAN 18 2015 OKZ011>040-042-044-TXZ083>088-190100- /O.EXP.KOUN.FW.W.0001.000000T0000Z-150119T0000Z/ MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-PONTOTOC-COTTON-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- 549 PM CST SUN JAN 18 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. WIND SPEEDS WILL CONTINUE TO DECREASE TO AROUND 10 MPH AFTER SUNSET. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. WIND DIRECTIONS WILL GENERALLY REMAIN FROM THE SOUTH AND SOUTHWEST UNTIL ABOUT 11 PM TONIGHT. BY THIS TIME...THEY WILL BECOME MORE WESTERLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:29 PM CST, 5 hours earlier.
Area forecast discussion, Jan 17, 10:29 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CST SAT JAN 17 2015
.DISCUSSION...
AVIATION DISCUSSION BELOW...
&&
.AVIATION...
18/06Z TAFS...VFR CONDITIONS EXPECTED. STRONG SOUTHWEST WINDS
EXPECTED TO COMMENCE AFTER 16Z...ESPECIALLY W/SW OKLAHOMA
TERMINALS WITH 25-35KT GUSTS IN THE AFTERNOON. WEAK COLD FRONT
WILL APPROACH NORTHWEST OKLAHOMA TERMINALS AROUND 00Z SHIFTING
WINDS TO LIGHT NORTHERLY. ELSEWHERE...SOUTHWEST WIND WILL QUICKLY
SUBSIDE TOWARD AND AFTER 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 33 69 38 65 / 0 0 0 0
HOBART OK 31 69 36 65 / 0 0 0 0
WICHITA FALLS TX 32 69 38 66 / 0 0 0 0
GAGE OK 30 68 33 65 / 0 0 0 0
PONCA CITY OK 30 67 34 62 / 0 0 0 0
DURANT OK 36 67 40 63 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ014>019-021>025-
027>029-033>040-044-045.
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>090.
&&
03/99/11Hazardous weather outlook, Jan 17, 8:05 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 805 PM CST SAT JAN 17 2015 OKZ004>048-050>052-TXZ083>090-190215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 805 PM CST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FIRE WEATHER... A WARM AND DRY WEATHER PATTERN WILL CONTINUE TO PROMOTE ELEVATED WILDFIRE SPREAD POTENTIAL SUNDAY...AS BREEZY SOUTHWEST WINDS RETURN TO MUCH OF OKLAHOMA AND NORTH TEXAS. ANY FIRES THAT START MAY BE DIFFICULT TO CONTAIN. .WINTER WEATHER... A CHANCE OF LIGHT RAIN AND SNOW WILL RETURN NEXT WEDNESDAY AND THURSDAY...AS COLDER AIR AND A STORM SYSTEM MOVES INTO OKLAHOMA AND TEXAS. AT THIS TIME...MOST OF THE PRECIPITATION LOOKS TO REMAIN LIQUID...BUT SOME SNOW MAY MIX IN WEDNESDAY NIGHT INTO THURSDAY MORNING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:28 PM CST | Fire Weather Watch | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more | 9 hr |
Nearby
Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.